Overdose on Lunesta
As with all medications, it is possible to overdose on Lunesta. Common signs of a Lunesta overdose include drowsiness, trouble breathing, and passing out. If you happen to overdose on Lunesta, seek medical attention immediately.
Is It Possible to Overdose on Lunesta?
Lunesta® (eszopiclone) is a prescription sleep medication that has been licensed to treat insomnia. As with all medicines, it is possible to take too much Lunesta. The effects of a Lunesta overdose will vary depending on a number of factors, including how much Lunesta was taken and whether it was taken with any other medicines, alcohol, and/or drugs. As with many medications, people may intentionally take an overdose of Lunesta (see Suicide by Lunesta).
If you happen to overdose on Lunesta, seek medical attention immediately.
Lunesta Overdose Symptoms
There have been a few cases of Lunesta overdoses, including a few intentional Lunesta overdoses. Based on how Lunesta works, symptoms of a Lunesta overdose might include:
- Passing out
- Trouble breathing
- Loss of life.
A Lunesta overdose is more dangerous when Lunesta is taken with alcohol or other medications that affect the brain.
Treatment for an Overdose on Lunesta
Given that there have been so few cases of people taking too much Lunesta, it is also not known what the best treatment for a Lunesta overdose is. If the Lunesta overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach."
Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Lunesta overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of blood pressure, heart rate, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lunesta.